CSN Login
Members Online: 5

Radiation burn

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

It's been over two years since I finished radiation but recently the radiation burn in my pelvis has flared up. I've been using calmoseptin, triple anti-biotic ointment and a medicated talc on it but not getting much relief. Has anyone else experienced burn flare up this long after radiation, if so what have you used to help?

Lovekitties's picture
Lovekitties
Posts: 2972
Joined: Jan 2010

I have read that this type of flare can appear many years after treatment particularly when doing chemo after.

I was unable to find a specific treatment recommendation beyond bathing with luke warm water drying off by patting the area with a soft towel, moisturizing the skin, wear loose, soft clothing, avoid all soaps with perfumes (baby soap was recommended).

Here is a site that includes the "skin recall" issue:

http://www.ehow.com/about_6617965_skin-care-during-radiation-treatment.html

Hope this is of some value.

Marie who loves kitties

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

The link was very helpful. I've been using the baby care products for the past year (since I got on Victebix.) A bathroom snoop looking at the baby shampoo, soap, wet wipes, powder and lotion would have to ask "so, where's the baby?"

Coppercent
Posts: 143
Joined: Jan 2012

Doc, I had to laugh on the baby items in the bathroom. I just had my reversal done and for preventative measures use baby wipes and diaper cream. I just had my first grandson so mine probably doesn't look so odd! Hope you find some relief soon. :)

taraHK
Posts: 1961
Joined: Aug 2003

I had "radiation recall" -- which my onc explained was triggered by chemo, long after the radiation. He put me on a steroid cream -- a fairly heavy one, applied thickly -- for 7-10 days. It did clear it up. I'm not sure if it will happen again tho

Tara

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

I won't see the onc again for two weeks, so I'll ask the nurses about it when I go in for disconnect tomorrow. They might be able to write a scrip for it. Thanks!

Annabelle41415's picture
Annabelle41415
Posts: 4314
Joined: Feb 2009

Actually on occasions I'm still using the calmoseptine or aquaphore. It's not unusual but it sure is a lot better than first starting out. Hope you get some relief soon.

Kim

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network